Alert archive / Massachusetts / Small Craft Advisories in 2009
Small Craft Advisory 41, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Mar 17, 2009, 3:17 PM EDT. It took effect at Mar 18, 2009, 12:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2009, 3:17 PM EDT (19:17 UTC)
- In effect from
- Mar 18, 2009, 12:00 PM EDT
- Expired
- Mar 19, 2009, 10:00 AM EDT
- In force
- 22 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
149 WHUS71 KBOX 171917 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 317 PM EDT TUE MAR 17 2009 ANZ232>235-237-250-254-255-180330- /O.NEW.KBOX.SC.Y.0041.090318T1500Z-090319T0900Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 317 PM EDT TUE MAR 17 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM EDT THURSDAY. SOUTHWEST WINDS WILL GUST AS HIGH AS 30 KNOTS FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON WITHIN A FEW MILES OF THE SHORE. THERE IS A LOW PROBABILITY OF 35 KNOT GUSTS ALONG THE IMMEDIATE SOUTH COAST. FARTHER OFFSHORE...SEAS WILL BUILD TO 6 FT WEDNESDAY AFTERNOON. THESE STRONG SOUTHWEST WINDS COMBINED WITH THE OUTGOING TIDE ON BUZZARDS BAY AND VINEYARD SOUND WEDNESDAY AFTERNOON WILL CREATE STEEP WAVES AND POTENTIALLY DANGEROUS SEAS AS HIGH AS 6 FT. ALTHOUGH WINDS WILL SUBSIDE WEDNESDAY EVENING...SEAS WILL GRADUALLY BUILD TO 7 FT FROM THE OUTER WATERS TO THE COASTLINE WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-231-236-180330- /O.NEW.KBOX.SC.Y.0041.090318T1500Z-090319T0000Z/ BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY- 317 PM EDT TUE MAR 17 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT WEDNESDAY. SOUTHWEST WINDS WILL GUST AS HIGH AS 30 KNOTS FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JWD
5 follow-up statements
830 WHUS71 KBOX 180648 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 248 AM EDT WED MAR 18 2009 ANZ232-254-255-181500- /O.EXT.KBOX.SC.Y.0041.090318T1600Z-090319T1100Z/ NANTUCKET SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 248 AM EDT WED MAR 18 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 7 AM EDT THURSDAY. THIS ADVISORY INCLUDES NANTUCKET SOUND. IT ALSO INCLUDES THE COASTAL WATERS FROM PROVINCETOWN TO NANTUCKET AND FROM NANTUCKET TO MONTAUK NEW YORK. SOUTHWEST WINDS WILL GUST AS HIGH AS 30 KNOTS BEGINNING BY MIDDAY. THERE IS A LOW PROBABILITY OF 35 KNOT GUSTS ALONG THE IMMEDIATE SOUTH COAST. ALSO...SEAS WILL BUILD TO 6 FT THIS AFTERNOON. WINDS AND SEAS WILL DIMINISH LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-233>235-237-250-181500- /O.EXT.KBOX.SC.Y.0041.090318T1600Z-090319T0800Z/ CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 248 AM EDT WED MAR 18 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 4 AM EDT THURSDAY. THIS ADVISORY INCLUDES CAPE COD BAY...BUZZARDS BAY...VINEYARD SOUND...RHODE ISLAND SOUND AND BLOCK ISLANDS SOUND. IT ALSO INCLUDES THE COASTAL WATERS FROM MERRIMACK RIVER TO PLYMOUTH. SOUTHWEST WINDS WILL GUST AS HIGH AS 30 KNOTS BEGINNING BY MIDDAY AND CONTINUING THROUGH THE AFTERNOON AND EVENING. THE BEST CHANCE OF THESE WINDS WILL BE WITHIN A FEW MILES OF THE SHORE. THERE IS A LOW PROBABILITY OF 35 KNOT GUSTS ALONG THE IMMEDIATE SOUTH COAST. SEAS WILL BUILD THIS AFTERNOON TO 6 FT. THESE GUSTY SOUTHWEST WINDS COMBINED WITH THE OUTGOING TIDE ON BUZZARDS BAY AND VINEYARD SOUND WEDNESDAY AFTERNOON WILL CREATE STEEP WAVES AND POTENTIALLY DANGEROUS SEAS AS HIGH AS 6 FT. WINDS AND SEAS WILL DIMINISH DURING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-181500- /O.EXT.KBOX.SC.Y.0041.090318T1600Z-090319T0000Z/ BOSTON HARBOR-NARRAGANSETT BAY- 248 AM EDT WED MAR 18 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THIS ADVISORY INCLUDES BOSTON HARBOR AND NARRAGANSETT BAY. SOUTHWEST WINDS WILL GUST AS HIGH AS 30 KNOTS BEGINNING BY MIDDAY AND CONTINUING THROUGH THIS EVENING. WINDS WILL DIMINISH EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WTB
043 WHUS71 KBOX 181828 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 228 PM EDT WED MAR 18 2009 ANZ232-254-255-190230- /O.CON.KBOX.SC.Y.0041.000000T0000Z-090319T1100Z/ NANTUCKET SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 228 PM EDT WED MAR 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THURSDAY. THIS ADVISORY INCLUDES NANTUCKET SOUND. IT ALSO INCLUDES THE COASTAL WATERS FROM PROVINCETOWN TO NANTUCKET AND FROM NANTUCKET TO MONTAUK NEW YORK. SOUTHWEST WINDS WILL GUST 25 TO 30 KNOTS THIS AFTERNOON. WINDS AND SEAS WILL DIMINISH LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-233>235-237-250-190230- /O.CON.KBOX.SC.Y.0041.000000T0000Z-090319T0800Z/ CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 228 PM EDT WED MAR 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY. THIS ADVISORY INCLUDES CAPE COD BAY...BUZZARDS BAY...VINEYARD SOUND...RHODE ISLAND SOUND AND BLOCK ISLANDS SOUND. IT ALSO INCLUDES THE COASTAL WATERS FROM MERRIMACK RIVER TO PLYMOUTH. SOUTHWEST WINDS WILL GUST AS HIGH AS 30 KNOTS AND CONTINUING THROUGH THE AFTERNOON AND EVENING. THE BEST CHANCE OF THESE WINDS WILL BE WITHIN A FEW MILES OF THE SHORE. THERE IS A LOW PROBABILITY OF 35 KNOT GUSTS ALONG THE IMMEDIATE EAST COAST OF MASSACHUSETTS. THESE GUSTY SOUTHWEST WINDS COMBINED WITH THE OUTGOING TIDE ON BUZZARDS BAY AND VINEYARD SOUND WEDNESDAY AFTERNOON WILL CREATE STEEP WAVES AND POTENTIALLY DANGEROUS SEAS AS HIGH AS 6 FT. WINDS AND SEAS WILL DIMINISH DURING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-190000- /O.CON.KBOX.SC.Y.0041.000000T0000Z-090319T0000Z/ BOSTON HARBOR-NARRAGANSETT BAY- 228 PM EDT WED MAR 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THIS ADVISORY INCLUDES BOSTON HARBOR AND NARRAGANSETT BAY. SOUTHWEST WINDS WILL GUST AS HIGH AS 30 KNOTS AND CONTINUE THROUGH THIS EVENING. WINDS WILL DIMINISH EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRAG
159 WHUS71 KBOX 181956 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 356 PM EDT WED MAR 18 2009 ANZ232-254-255-190400- /O.EXT.KBOX.SC.Y.0041.000000T0000Z-090319T1400Z/ NANTUCKET SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 356 PM EDT WED MAR 18 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT THURSDAY. THIS ADVISORY INCLUDES NANTUCKET SOUND. IT ALSO INCLUDES THE COASTAL WATERS FROM PROVINCETOWN TO NANTUCKET AND FROM NANTUCKET TO MONTAUK NEW YORK. SOUTHWEST WINDS WILL GUST TO AROUND 25 KNOTS THIS EVENING AND SEAS WILL BUILD ON THE OPEN WATERS. ITS POSSIBLE THE SMALL CRAFT ADVISORY FOR NANTUCKET SOUND WILL BE CANCELED LATE THIS EVENING, OTHERWISE SEAS HAZARDOUS FOR SMALL CRAFT ARE EXPECTED TO LINGER INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-190200- /O.EXT.KBOX.SC.Y.0041.000000T0000Z-090319T0200Z/ BOSTON HARBOR-NARRAGANSETT BAY- 356 PM EDT WED MAR 18 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING. THIS ADVISORY INCLUDES BOSTON HARBOR AND NARRAGANSETT BAY. SOUTHWEST WINDS WILL GUST AS HIGH AS 30 KNOTS THIS EVENING THEN DIMINISH EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-233>235-237-250-190400- /O.CON.KBOX.SC.Y.0041.000000T0000Z-090319T0800Z/ CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 356 PM EDT WED MAR 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY. THIS ADVISORY INCLUDES CAPE COD BAY...BUZZARDS BAY...VINEYARD SOUND...RHODE ISLAND SOUND AND BLOCK ISLANDS SOUND. IT ALSO INCLUDES THE COASTAL WATERS FROM MERRIMACK RIVER TO PLYMOUTH. SOUTHWEST WINDS WILL GUST AS HIGH AS 25 OR 30 KNOTS INTO THIS EVENING. THE BEST CHANCE OF THESE WINDS WILL BE WITHIN A FEW MILES OF THE SHORE. THERE IS A LOW PROBABILITY OF 35 KNOT GUSTS ALONG THE IMMEDIATE EAST COAST OF MASSACHUSETTS. THESE GUSTY SOUTHWEST WINDS COMBINED WITH THE OUTGOING TIDE ON BUZZARDS BAY AND VINEYARD SOUND LATE THIS AFTERNOON WILL CREATE STEEP WAVES AND POTENTIALLY DANGEROUS SEAS AS HIGH AS 6 FT. WINDS AND SEAS WILL DIMINISH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRAG
867 WHUS71 KBOX 190207 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1007 PM EDT WED MAR 18 2009 ANZ230-236-190315- /O.EXP.KBOX.SC.Y.0041.000000T0000Z-090319T0200Z/ BOSTON HARBOR-NARRAGANSETT BAY- 1007 PM EDT WED MAR 18 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED OVER BOSTON HARBOR AND NARRAGANSETT BAY. $$ ANZ232-254-255-191015- /O.CON.KBOX.SC.Y.0041.000000T0000Z-090319T1400Z/ NANTUCKET SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1007 PM EDT WED MAR 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY. THIS ADVISORY INCLUDES NANTUCKET SOUND. IT ALSO INCLUDES THE COASTAL WATERS FROM PROVINCETOWN TO NANTUCKET AND FROM NANTUCKET TO MONTAUK NEW YORK. SOUTHWEST WINDS WILL GUST TO AROUND 25 KNOTS. SEAS WILL BUILD ON THE OPEN WATERS. HAZARDOUS SEAS FOR SMALL CRAFT ARE EXPECTED TO LINGER INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-233>235-237-250-190800- /O.CON.KBOX.SC.Y.0041.000000T0000Z-090319T0800Z/ CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1007 PM EDT WED MAR 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY. THIS ADVISORY INCLUDES CAPE COD BAY...BUZZARDS BAY...VINEYARD SOUND...RHODE ISLAND SOUND AND BLOCK ISLANDS SOUND. IT ALSO INCLUDES THE COASTAL WATERS FROM MERRIMACK RIVER TO PLYMOUTH. SOUTHWEST WINDS WILL GUST AS HIGH AS 25 OR 30 KNOTS. WINDS AND SEAS WILL DIMINISH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WTB
635 WHUS71 KBOX 190756 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 356 AM EDT THU MAR 19 2009 ANZ232-254-190900- /O.CAN.KBOX.SC.Y.0041.000000T0000Z-090319T1400Z/ NANTUCKET SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 356 AM EDT THU MAR 19 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED OVER NANTUCKET SOUND AND THE WATERS FROM PROVINCETOWN TO NANTUCKET. WINDS AND SEAS SHOULD REMAIN BELOW ADVISORY CONDITIONS THROUGH THE DAY. $$ ANZ231-233>235-237-250-190900- /O.CAN.KBOX.SC.Y.0041.000000T0000Z-090319T0800Z/ CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 356 AM EDT THU MAR 19 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED OVER CAPE COD BAY...BUZZARDS BAY...VINEYARD SOUND...RHODE ISLAND SOUND...BLOCK ISLAND SOUND...AND THE WATERS FROM MERRIMACK RIVER TO PLYMOUTH. WINDS AND SEAS SHOULD REMAIN BELOW ADVISORY CONDITIONS THROUGH THE DAY. $$ ANZ255-191400- /O.CON.KBOX.SC.Y.0041.000000T0000Z-090319T1400Z/ COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 356 AM EDT THU MAR 19 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. THIS ADVISORY COVERS THE COASTAL WATERS FROM NANTUCKET TO MONTAUK NEW YORK. WINDS HAVE DIMINISHED...BUT SEAS LINGER AT 5 TO 7 FEET. SEAS WILL SLOWLY SUBSIDE THIS MORNING AND SHOULD GO BELOW 5 FEET MID TO LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WTB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 3:11 PM EDT, 6 minutes earlier.
Area forecast discussion, Mar 17, 3:11 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
311 PM EDT TUE MAR 17 2009
.SYNOPSIS...
HIGH PRESSURE OVER SOUTHERN NEW ENGLAND WILL SHIFT OFFSHORE
WEDNESDAY. A SLOW MOVING COLD FRONT WILL BRING MAINLY RAIN SHOWERS
TO THE REGION WEDNESDAY NIGHT AND THURSDAY. HIGH PRESSURE BUILDS
OVER THE NORTHEAST FRIDAY WITH DRY WEATHER AT LEAST THROUGH THE
WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
CLEAR SKIES TONIGHT AS CLOUD SHIELD PUSHES FARTHER OFFSHORE.
SEA BREEZES ALONG COAST WILL GIVE WAY TO LIGHT WINDS TONIGHT...
ALLOWING FOR IDEAL RADIATIONAL COOLING. WENT COLDER THAN GMOS ACROSS
INTERIOR VALLEYS AND USUAL COLD SPOTS NEAR COAST. EXPECT PATCHY FOG
AFTER MIDNIGHT AS WELL.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
COLD FRONT APPROACHES SOUTHERN NEW ENGLAND WED...BUT REMAINS FAR
ENOUGH AWAY THAT WE WILL ONLY BRING CHANCE POPS WED AFTERNOON INTO NH
AND NW MA ZONES PER 09Z SREF/12Z GFS. 12Z NAM LOOKS MUCH TOO DRY.
MID AND HIGH CLOUD SHIELD WILL ADVANCE INTO REGION FROM NW TO
SE...AND WE EXPECT THICKER CLOUD COVER TO REACH A HARTFORD TO
WORCESTER AND BOSTON LINE BY LATE AFTERNOON. THIS INCREASE IN CLOUD
COVER WILL OFFSET TRUE WARM UP POTENTIAL...AS MODEL 850 MB
TEMPERATURES SUGGEST HIGHS IN LOW TO MID 60S. WE WILL NUDGE GMOS
UPWARD BY BLENDING WITH CURRENT BOX FORECAST...THINKING A FEW SPOTS
COULD TOUCH 60 IF WE GET ENOUGH SUN /MAINLY NE CT...NORTHERN RI AND
EASTERN MA/.
ONE CONCERN FOR WED IS STRONG WINDS...ESPECIALLY ACROSS RI AND SE MA
WHERE HEATING IS MAXIMIZED. MODELS SHOW DECENT 925 MB JET OF 40-45KT
THROUGH THESE AREAS WED AFTERNOON...BUT SOUNDINGS SHOW BEST MIXING TO
AROUND 950 MB WHICH WILL LIMIT TRUE GUST POTENTIAL. WE THINK 35KT
GUSTS ARE MOST LIKELY WHICH FALLS SHORT OF WIND ADVISORY CRITERIA...
BUT THERE IS A LOW PROBABILITY OF 40KT GUSTS AROUND 21Z WED...
ESPECIALLY JUST INLAND FROM S COAST.
COLD FRONT PUSHES THROUGH SOUTHERN NEW ENGLAND WED NIGHT...AND IS
EXPECTED TO BE NEAR PROVIDENCE TO BOSTON AT DAYBREAK THU. MOST IF NOT
ALL OF PRECIPITATION IS ALONG AND BEHIND FRONT...SO HIGHEST POPS WED
NIGHT ARE IN LINE WITH 09Z SREF WHICH HAVE LIKELY IN NORTHERN ZONES
AND CHANCE INTO NORTHERN CT...RI AND SE MA.
THICKNESSES AND LOW LEVEL TEMPERATURES ARE BORDERLINE FOR WET SNOW
ACROSS HIGHER TERRAIN OF SW NH AND NORTH CENTRAL/NW MA WED NIGHT. ANY
ACCUMULATION WOULD BE MINIMAL.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
KEPT CHANCE POPS IN THE FORECAST FOR THURSDAY AS FRONT PUSHES
OFFSHORE.
THURSDAY NIGHT THE FRONT PUSHES OFFSHORE AND HIGH PRESSURE BUILDS
INTO SOUTHERN NEW ENGLAND. HIGH PRESSURE REMAINS DOMINANT THROUGH
SATURDAY WITH SEASONABLE WEATHER EXPECTED.
SATURDAY NIGHT THROUGH MONDAY...THERE IS A BIT OF UNCERTAINTY FOR
THE FORECAST. THE 12Z ECMWF INDICATES THAT A SECONDARY LOW PRESSURE
SYSTEM WILL FORM SOUTH OF LONG ISLAND AND MOVE ACROSS THE 40/70
BENCHMARK. THIS SEEMS TO HAVE SOME CONTINUITY WITH THE PREVIOUS RUN
WITH A SLIGHT SHIFT IN THE FORECAST TRACK. HOWEVER...THE GLOBAL GEM
AND THE GFS HAVE HIGH PRESSURE BUILDING INTO THE AREA. GIVEN THESE
DIFFERENCES IN MODEL SOLUTIONS HAVE STUCK WITH THE PREVIOUS FORECAST
OF SLIGHT CHANCE TO CHANCE POPS DURING THIS TIME PERIOD.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THROUGH TONIGHT...VFR SKC INTO THIS EVENING...THEN HIGH CLOUDS MOVE
IN LATE TONIGHT.
WEDNESDAY...VFR. INCREASING MID AND HIGH CLOUDS WITH 4-5 K FT CIGS
DEVELOPING AFT 18Z BDL-BOS NWD. INCREASING SOUTHWEST WINDS WITH G25
KT POSSIBLE BOS-ORH-PVD-FMH BY 16Z. LOW PROB OF G35 KT BETWEEN PVD-
FMH IN THE AFTERNOON.
OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...
WEDNESDAY NIGHT AND THURSDAY...MVFR/IFR CONDITIONS LIKELY IN RAIN
AHEAD OF A COLD FRONT.
FRIDAY AND SATURDAY...VFR.
&&
.MARINE...
TONIGHT...MARGINAL SCA FOR SEAS ON OUTER S COASTAL WATERS. OFFSHORE
BUOYS REPORTING 5 FT SEAS...BUT PER COLLABORATION WITH WFO UPTON
TREND WILL BE FOR SEAS TO SUBSIDE TONIGHT.
WED...SCA BEING POSTED FOR 30KT SW WIND GUSTS NEAR SHORE FROM LATE
MORNING INTO AFTERNOON...ALTHOUGH STRONGEST GUSTS EXPECTED 2 PM TO 6
PM. IN ADDITION...LOW PROBABILITY OF A FEW 35KT GUSTS NEAR BUZZARDS
BAY...VINEYARD SOUND AND CAPE COD BAY BUT NOT ENOUGH CONFIDENCE TO
ISSUE GALE WARNINGS AT THIS TIME. SEAS ALSO EXPECTED TO BUILD ON
OUTER WATERS DURING DAY.
WE INCREASED SEAS OVER MODEL GUIDANCE ON BUZZARDS BAY AND VINEYARD
SOUND WED AFTERNOON AS SW WINDS RUN AGAINST OUTGOING TIDE...WHICH CAN
CREATE STEEP WAVES IN THESE AREAS. CONSERVATIVELY GOING WITH 5-6 FT.
WED NIGHT...SEAS CONTINUE TO BUILD ON OUTER WATERS AS GRADIENT
TIGHTENS AHEAD OF COLD FRONT. WINDS DROP OFF NEAR SHORE SO WE
EXCLUDED BOSTON HARBOR...NARRAGANSETT BAY AND CAPE COD BAY FROM SCA.
OUTLOOK /THURSDAY THROUGH SATURDAY/...
THURSDAY...SEAS BUILD TO 3 TO 8 FEET ACROSS THE SOUTHERN OUTER
WATERS. MARGINAL SCA WINDS EXPECTED AHEAD OF AN APPROACHING COLD
FRONT.
THURSDAY NIGHT...DIMINISHING WINDS AND SEAS AS HIGH PRESSURE BUILDS EAST.
FRIDAY AND SATURDAY...HIGH PRESSURE BUILDS INTO THE AREA RESULTING
IN DIMINISHING WINDS AND SEAS. N WINDS FRIDAY WILL SHIFT TO THE SW
ON SAT.
&&
.FIRE WEATHER...
INCREASING SW WINDS WED WITH GUSTS TO 20KT SW NH/NW MA AND 25-30KT
ELSEWHERE. STRONGEST WINDS EXPECTED ACROSS RI AND INTERIOR SE MA WED
AFTERNOON WHERE THERE IS A LOW PROBABILITY OF 35KT GUSTS. WINDS
SHOULD DIMINISH QUICKLY WED EVENING.
MARGINAL RED FLAG WARNING CRITERIA AS MINIMUM RH ONLY EXPECTED TO
DROP TO AS LOW AS 40 PERCENT INLAND...SO WATCHES NOT BEING ANTICIPATED
AT THIS TIME.
SCATTERED SHOWERS POSSIBLE SW NH/NORTHERN MA LATE WED AFTERNOON...WITH
BETTER CHANCE OF SHOWERS AREAWIDE WED NIGHT INTO THU. RAINFALL
AMOUNTS APPEAR TO BE UP TO 0.25 INCH.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM WEDNESDAY TO 5 AM EDT THURSDAY
FOR ANZ232>235-237-250-254-255.
SMALL CRAFT ADVISORY FROM 11 AM TO 8 PM EDT WEDNESDAY FOR
ANZ230-231-236.
&&
SYNOPSIS...STRAUSS/JWD
NEAR TERM...JWD
SHORT TERM...WTB/JWD
LONG TERM...RLG
AVIATION...KJC/STRAUSS
MARINE...STRAUSS/JWD
FIRE WEATHER...JWDHazardous weather outlook, Mar 17, 3:55 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 355 AM EDT TUE MAR 17 2009 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-180800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 355 AM EDT TUE MAR 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS... SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-180800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 355 AM EDT TUE MAR 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Massachusetts, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.